HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Anxiety (http://www.healthboards.com/boards/anxiety/)
-   -   xanad withdrawal ... anybody else? please help (http://www.healthboards.com/boards/anxiety/887667-xanad-withdrawal-anybody-else-please-help.html)

overfl0w 01-30-2012 03:19 PM

xanad withdrawal ... anybody else? please help
 
Hi all,

29 yo. male - hypochondriac & health anxiety disorder.

Tests done last 4 months: X-Ray, Abdominal Ultrasound, 3 Blood Tests, Fine Needle Aspiration, ECG, Oxygen Levels - all good.

I've been taking Xanax for the last 4 - 5 months on [B]NEED ONLY[/B] basis. All up approximately 45 - 50mg for the period. Started off with relatively low dosage of 0.25mg, bumped it up to 0.5mg and did not exceed 1mg - at no point did I abuse it and I was NOT taking it on daily basis. Every other day (and on few occasions for 2 - 3 consecutive days in a row), and sometimes would go without it for days.

I have decided to stop taking Xanax and since I've been feeling a little weird. These are some of the symptoms I have been experiencing and I was wondering whether it is related to Xanax withdrawal:

1. [B]Tightness in chest[/B] - had it for about 3 - 4 weeks now - almost daily and very intermittently - there seems to be no specific trigger, I am not affected by exercising and I do not experience shortness of breath (apart from when I start panicking) and there is no pain - I also went to ER and ECG was good and Oxygen Levels were at 100%. (NOTE: I had an X-Ray + Abdominal U/S - both clear).

2. [B]Anxiety & mild panic attacks[/B] - these are not too bad although I do get panicky when the tightness occures.

3. [B]Blocked sinuses[/B] - Vix vapour or Nasal spray fixes this although a little annoying.

4. [B]Mild sleep disturbances[/B] - would wake up few times during the night - other than that I sleep relatively good (but not as good as before my ordeal).

5. [B]Very mild light-headedness[/B] - this only happens during my panic/anxiety


[B]NOTE:[/B] I went to the local pharmacy yesterday and they told me I should taper off it and based on [COLOR="Red"]my last 3 dosages [/COLOR]I've had, [COLOR="Blue"]6 nights ago - 1mg[/COLOR], [COLOR="Blue"]4 nights ago: 0.5mg[/COLOR], [COLOR="Blue"] 2 nights ago: 0.5mg [/COLOR]- they told me I should take 0.25mg every day for 4 - 5 days and then go down to 0.175mg for further week, so [COLOR="Blue"]last night I took 0.25mg[/COLOR]. I will mention that when I did take my last 3 dosages, I did kind of feel slightly better, but knowing that benzo's are short lasting and I always taken my dosages days apart, I have a feeling that this is not such a good idea.

[B]My Questions[/B]

1. Am I experiencing some form of benzo withdrawal?
2. Should I have tapered off it "properly" even if my max was 1mg and I never abused it? H
3. How long will the w/d last if it is w/d im experiencing?
4. Would somebody know a taper schedule in the context of my situation?

I have an appointment with my GP next week but thought somebody may be able to help/assist me as next week is a long time away in this situation.

My main concern is convulsion + seizures - can they occure even at lower doses if going cold turkey or not doing the taper properly? I'm also a little scared about this chest tightness - it makes me feel very uncomfortable.

I will mention I am mentally quite stable apart from my health quirks. I have no "bad" thoughts and I am generally feeling very good and I have a good apettite.

I apologise for too much info and I thank you in advance.

flintrock 01-30-2012 06:41 PM

Re: xanad withdrawal ... anybody else? please help
 
Absolutely taper!! You can not cold turkey xanax...it is soooo dangerous....you have to taper slowly.................so do what the pharmacist recommened...only you can know what is best for you. Yes I believe you have been having withdrawals.........you could even have a seizure from stopping too quickly....please be careful!!


All times are GMT -7. The time now is 07:14 PM.